Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Amarillo, TX

March 30, 201020 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Mar 30, 2010, 4:43 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 30, 2010, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2010, 4:43 AM CDT (09:43 UTC)
In effect from
Mar 30, 2010, 11:00 AM CDT
Expired
Mar 30, 2010, 10:00 PM CDT
In force
11 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2010-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2010-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5836 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

382 
WWUS84 KAMA 300943
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
443 AM CDT TUE MAR 30 2010

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES TODAY DUE TO LOW RELATIVE HUMIDITIES AND
STRONG WINDS...

.VERY WARM AND DRY DOWNSLOPING SOUTHWEST WINDS WILL INCREASE TODAY
IN RESPONSE TO A DEEPENING SURFACE TROUGH OF LOW PRESSURE. THE
SOUTHWEST WINDS WILL INCREASE INTO THE 15 TO 25 MPH RANGE WITH HIGHER
GUSTS WHILE MINIMUM AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO
FALL INTO THE SINGLE DIGITS AND LOWER TEENS. THIS WILL LEAD TO
CRITICAL FIRE WEATHER CONDITIONS BY NOON TODAY. CRITICAL FIRE WEATHER
CONDITIONS ARE LIKELY TO OCCUR AGAIN ON WEDNESDAY AND THURSDAY.

OKZ001>003-TXZ001>020-302100-
/O.UPG.KAMA.FW.A.0002.100330T1500Z-100331T0100Z/
/O.NEW.KAMA.FW.W.0002.100330T1600Z-100331T0300Z/
/O.NEW.KAMA.FW.A.0003.100331T1500Z-100401T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
443 AM CDT TUE MAR 30 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT
THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO
STRONG WINDS...LOW HUMIDITY...AND HIGH FIRE DANGER... 
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO
STRONG WINDS...LOW HUMIDITY...AND HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THE NEW
FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. THE FIRE WEATHER WATCH FOR TODAY IS NO LONGER IN
EFFECT.

SOUTHWEST 20 FOOT WINDS WILL INCREASE TO AROUND 20 MPH BY LATE
MORNING TODAY AS A TROUGH OF LOW PRESSURE DEEPENS OVER THE PANHANDLES.
DURING THE AFTERNOON HOURS...RELATIVE HUMIDITIES ARE FORECAST TO
DROP INTO THE 5 TO 14 PERCENT RANGE ACROSS MUCH OF THE AREA...
PRODUCING CRITICAL FIRE WEATHER CONDITIONS. CRITICAL FIRE WEATHER
CONDITIONS ARE LIKELY TO OCCUR AGAIN WEDNESDAY AND THURSDAY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...RELATIVE HUMIDITY
OF 15 PERCENT OR LOWER...AND HIGH FIRE DANGER WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COCKRELL
2 follow-up statements
109 
WWUS84 KAMA 302051
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
351 PM CDT TUE MAR 30 2010

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE TEXAS
AND OKLAHOMA PANHANDLES DUE TO LOW RELATIVE HUMIDITIES AND STRONG
WINDS...

.VERY WARM AND DRY DOWNSLOPING SOUTHWEST WINDS WILL CONTINUE THIS
AFTERNOON IN RESPONSE TO A DEEPENING SURFACE TROUGH OF LOW PRESSURE.
THESE WINDS WILL REMAIN IN THE 20 TO 25 MPH RANGE...WITH HIGHER
GUSTS...THROUGH AROUND SUNSET BEFORE DIMINISHING. RELATIVE HUMIDITIES
WILL RANGE FROM THE SINGLE DIGITS IN THE WESTERN AND CENTRAL ZONES TO
THE LOWER TEENS IN THE EAST. SIMILAR CONDITIONS ARE EXPECTED ON
WEDNESDAY AND MAY BE POSSIBLE AGAIN ON THURSDAY.

OKZ001>003-TXZ001>020-310300-
/O.UPG.KAMA.FW.A.0003.100331T1500Z-100401T0300Z/
/O.NEW.KAMA.FW.W.0003.100331T1500Z-100401T0300Z/
/O.CON.KAMA.FW.W.0002.000000T0000Z-100331T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
351 PM CDT TUE MAR 30 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN
EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES. THIS REPLACES THE FIRE WEATHER WATCH. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR ALL
OF THE TEXAS AND OKLAHOMA PANHANDLES.

SOUTHWEST 20 FOOT OF 20 TO 25 MPH...WITH HIGHER GUSTS...WILL COMBINE
WITH RELATIVE HUMIDITIES IN THE SINGLE DIGITS AND LOWER TEENS AND DRY
FUELS TO CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS
EVENING. RELATIVE HUMIDITIES WILL RECOVER AND WINDS WILL DIMINISH
THIS EVENING. SIMILAR CONDITIONS ARE EXPECTED ON WEDNESDAY WITH WIND
SPEEDS INCREASING TO 20 TO 30 MPH. CRITICAL FIRE WEATHER CONDITIONS
WILL BE POSSIBLE AGAIN ON THURSDAY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF SUSTAINED 20
FOOT WINDS OF 20 MPH OR HIGHER...RELATIVE HUMIDITY OF 15 PERCENT OR
LOWER...AND HIGH FIRE DANGER WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS.

&&

$$

JOHNSON
339 
WWUS84 KAMA 310323
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1023 PM CDT TUE MAR 30 2010

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ON WEDNESDAY ACROSS
THE TEXAS AND OKLAHOMA PANHANDLES DUE TO LOW RELATIVE HUMIDITIES AND
STRONG WINDS...

.VERY WARM AND DRY DOWNSLOPING SOUTHWEST WINDS WILL RETURN ON
WEDNESDAY IN RESPONSE TO A DEEPENING SURFACE TROUGH OF LOW PRESSURE.
THESE WINDS WILL REMAIN IN THE 20 TO 25 MPH RANGE...WITH HIGHER
GUSTS. RELATIVE HUMIDITIES ARE LIKELY TO BE IN THE SINGLE DIGITS.
SIMILAR CONDITIONS ARE EXPECTED ON THURSDAY.

OKZ001>003-TXZ001>020-311130-
/O.EXP.KAMA.FW.W.0002.000000T0000Z-100331T0300Z/
/O.CON.KAMA.FW.W.0003.100331T1500Z-100401T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1023 PM CDT TUE MAR 30 2010

...RED FLAG WARNING FOR TODAY HAS EXPIRED...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
WEDNESDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG
WINDS AND LOW RELATIVE HUMIDITIES...

WINDS HAVE DIMINISHED AND RELATIVE HUMIDITIES WERE GRADUALLY RISING
THIS EVENING. AS A RESULT...THE RED FLAG WARNING ISSUED FOR TODAY IS
NO LONGER IN EFFECT.

ON WEDNESDAY...SOUTHWEST 20 FOOT OF 20 TO 25 MPH AND HIGHER
GUSTS...WILL RETURN. THESE WINDS WILL COMBINE WITH RELATIVE
HUMIDITIES IN THE SINGLE DIGITS AND LOWER TEENS AND DRY FUELS TO
CREATE CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY. SIMILAR
CONDITIONS MAY OCCUR ON THURSDAY...EXTENDING CRITICAL FIRE WEATHER
CONCERNS ANOTHER DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...RELATIVE HUMIDITY
OF 15 PERCENT OR LOWER...AND HIGH FIRE DANGER WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS.

&&

$$

NUNEZ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 30, 3:30 AM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Mar 30, 3:30 AM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CDT TUE MAR 30 2010

.DISCUSSION...
WINDS AND FIRE WX REMAIN PRIMARY CONCERNS TDA THRU THU.  DEEPENING
SFC TROF EXPECTED TO PRODUCE BREEZY WARM SWLY WINDS TDA...WITH
RECORD HIGHS EXPECTED TO BE MET AT AMA...AND EXCEEDED AT DHT AND
BGD.  SIMILAR CONDITIONS EXPECTED ON WED...WITH RECORDS FCST FOR DHT
AND BGD.  WINDY CONDTIONS EXPECTED ON THU...BUT INCREASING HIGH
CLOUDS EXPECTED TO KEEP TEMPS FROM SKYROCKETING.   LOW POPS ON THU
NGT HAVE BEEN REDUCED FURTHER AND ARE NOW CONFINED ONLY TO ERN
ZONES.  POPS RETAINED FOR FRI AS CLOSED H5 LOW PASSES JUST TO S OF
FCST AREA AND COLD FRONT MOVES THRU SRN TX PHHDL.  LOW POPS RETAINED
FOR FRI NGT AS SYSTEM PULLS E OF AREA.  MUCH COOLER CONDITIONS
EXPECTED ON FRI...ESPECIALLY ACROSS NRN ZONES.  SLY WINDS RESUME ON
SAT...WITH WARMING TREND EXPECTED THRU SUN AND MON.  WINDS EXPECTED
TO INCREASE AGAIN SUN AND MORE SO ON MON.  03

COCKRELL

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY AS RELATIVE HUMIDITY
VALUES FALL WELL BELOW 15 PERCENT AREA WIDE.  CRITICAL FIRE WEATHER
CONDITIONS LIKELY TO OCCUR ON WEDNESDAY AND THURSDAY ALSO AS DRY
SOUTHWEST AND SOUTHERLY WINDS CONTINUE.  A COLD FRONT WILL SHIFT
WINDS TO THE NORTHWEST THURSDAY NIGHT AND FRIDAY.  WINDY CONDITIONS
EXPECTED ON FRIDAY WITH NORTH WINDS DIMINISHING EARLY IN THE EVENING.
WINDY CONDITIONS EXPECTED AGAIN ON MONDAY.  03

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                87  50  90  51  82 /   0   0   0   0   0
BEAVER OK                  86  46  93  52  85 /   0   0   0   0   0
BOISE CITY OK              88  49  84  51  78 /   0   0   0   0   0
BORGER TX                  91  56  92  58  83 /   0   0   0   0   0
BOYS RANCH TX              90  50  91  52  83 /   0   0   0   0   0
CANYON TX                  88  48  90  49  82 /   0   0   0   0   0
CLARENDON TX               88  53  92  54  86 /   0   0   0   0   0
DALHART TX                 88  43  87  47  80 /   0   0   0   0   0
GUYMON OK                  89  47  88  51  84 /   0   0   0   0   0
HEREFORD TX                87  48  88  48  80 /   0   0   0   0   0
LIPSCOMB TX                88  50  95  55  85 /   0   0   0   0   5
PAMPA TX                   86  54  88  55  83 /   0   0   0   0   0
SHAMROCK TX                89  51  93  55  86 /   0   0   0   0   5
WELLINGTON TX              90  53  93  55  88 /   0   0   0   0   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

05/03
Hazardous weather outlook, Mar 29, 9:49 PM CDT, 6 hours 54 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
949 PM CDT MON MAR 29 2010

OKZ001>003-TXZ001>020-301100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
949 PM CDT MON MAR 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THE COMBINATION OF WELL ABOVE NORMAL TEMPERATURES...LOW RELATIVE
HUMIDITIES AND STRONG SOUTHWEST WINDS MAY RESULT IN CRITICAL FIRE
WEATHER CONDITIONS ACROSS THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES ON
TUESDAY. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT ON TUESDAY
FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES.

ELEVATED TO POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS WILL ALSO BE
POSSIBLE WEDNESDAY AND THURSDAY ACROSS MOST OF THE OKLAHOMA AND
TEXAS PANHANDLES DUE TO STRONG WINDS...WELL ABOVE NORMAL TEMPERATURES
...AND LOW RELATIVE HUMIDITIES. IN ADDITION...THE EXPECTED STRONG
WINDS ON THURSDAY MAY REQUIRE A WIND ADVISORY FOR MUCH OF THE
OKLAHOMA AND TEXAS PANHANDLES.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT ACROSS THE EASTERN
OKLAHOMA PANHANDLE AND THE SOUTHEAST HALF OF THE TEXAS PANHANDLE.
THERE WILL BE A GREATER CHANCE FOR THUNDERSTORMS FRIDAY AND FRIDAY
NIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. ANY STORMS
THAT FORM ARE EXPECTED TO REMAIN JUST BELOW SEVERE LEVELS AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJOHNSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 4:43 AM CDTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more11 hr
Mar 30, 3:51 PM CDTRed Flag WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more30 hr

Nearby

Red Flag Warnings in Texas, 2010Red Flag Warnings in Oklahoma, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.